Format

Send to

Choose Destination
See comment in PubMed Commons below
Gen Hosp Psychiatry. 2013 Sep-Oct;35(5):575.e9-10. doi: 10.1016/j.genhosppsych.2012.08.004. Epub 2012 Nov 13.

Carbamazepine-induced hypersensitivity syndrome in chronic schizophrenia.

Author information

1
Bali Psychiatric Center, Bali District, New Taipei City, Taiwan.

Abstract

Drug-induced hypersensitivity syndrome is a clinically important issue. We report a case of carbamazepine-induced hypersensitivity syndrome in a 35-year-old schizophrenia patient. This patient had no previous food or medication allergy history and presented a negative test result of HLA-B*1502 genotype. After 19 days exposure of carbamazepine, high fever up to 39.4 °C, leucopenia (1670/mm3), proteinuria and bilateral lung field infiltration were developed. These clinically significant physical conditions resolved after discontinuing carbamazepine. The importance of genetic susceptibility other than HLA-B*1502 should not be overlooked in drug-induced hypersensitivity syndrome.

KEYWORDS:

Adverse drug reaction; Carbamazepine; Drug-induced hypersensitivity syndrome; Pharmacogenetics

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center